Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 45, NWS San Angelo, TX

June 11, 2004Jones County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 11, 2004, 10:46 PM CDT for Jones County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2004, 10:46 PM CDT (03:46 UTC)
Expired
Jun 11, 2004, 11:45 PM CDT
In force
59 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Jones County, TX

What was reported inside it

TimeReportWhereRemark
Jun 11, 11:00 PM CDTHAIL 23 Se Hawley, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4336 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 120346
TORSJT
TXC253-120445-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NWS MIDLAND/ODESSA TX
1044 PM CDT FRI JUN 11 2004

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* TORNADO WARNING FOR...
  JONES COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1145 PM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF NUGENT...OR 74 MILES SOUTHEAST OF GUTHRIE...MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHEASTERN JONES COUNTY...

A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE 
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

LAT...LON 3252 9962 3252 9962 3252 9962 3252 9962
      3252 9962 3252 9962 3252 9962 3252 9962
      3252 9962 3252 9962 3252 9962 3252 9962
      3252 9962 3252 9962 3252 9962 3252 9962
      3252 9962 3252 9962 3252 9962 3252 9962

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 11, 12:16 PM CDT, 10 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 12:16 PM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1216 PM CDT FRI JUN 11 2004

.SHORT TERM...THINGS ARE BEGINNING TO LOOK A LITTLE BETTER IN TERMS
OF POSSIBLE THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT AND
AGAIN TOMORROW AFTERNOON AND NIGHT. DRY LINE IS ON THE MOVE THIS
AFTERNOON AND AT NOON WAS LOCATED JUST EAST OF A LUBBOCK TO MIDLAND
AND FORT STOCKTON LINE. AHEAD OF THE DRYLINE...AIRMASS WAS MOIST
AND UNSTABLE WITH A MODEST CAP IN PLACE. HOWEVER SHORT TERM GUIDANCE
DOES SUGGEST THAT WITH DAYTIME HEATING AND LIFT ALONG THE DRYLINE...
CAP MAY BE ABLE TO BE BROKEN THIS AFTERNOON...ESPECIALLY ACROSS THE
BIG COUNTRY...WHERE THE BEST PUSH OF THE DRYLINE TO TAKE PLACE.
STORMS IF ANY WILL GRADUALLY DISSIPATE THIS EVENING ONLY TO DO IT
AGAIN SATURDAY AFTERNOON. SATURDAY AFTERNOON...LOOKS LIKE THERE
WILL BE EVEN A BETTER CHANCE AT SOME THUNDERSTORMS AS TOMORROW AFTER
SHORT WAVE MOVING THROUGH THE ZONAL FLOW WILL ZIP ACROSS AND MAY
HELP TO ENHANCE DRYLINE ACTIVITY. WITH THE DEGREE OF INSTABILITY...
ANY THUNDERSTORM THIS AFTERNOON AND EVENING/TOMORROW AFTERNOON AND
EVENING WILL HAVE THE POTENTIAL TO BE SEVERE.

&&

.LONG TERM...BY SUNDAY AND MONDAY...AIRMASS LOOKS TO DRY OUT A
LITTLE...ESPECIALLY ACROSS THE WEST. THIS WILL RESULT IN WARMER
AFTERNOON TEMPERATURES AND THUS HAVE TRENDED UP ON TEMPERATURES IN
THE WESTERN PORTIONS OF THE FORECAST AREA TO THE UPPER 90S.
RAINFALL POTENTIAL IN THE EXTENDED IS NOT LOOKING AS GOOD AS IT DID
YESTERDAY...HOWEVER THE FEATURE WE WERE LOOKING AT IN THE MODELS
YESTERDAY SHOWS UP IN THE SATELLITE TODAY COMING ACROSS THE
YUCATAN PENNESULA. THE GFS STILL SHOWS A WEAKNESS IN THE RIDGE...
WHICH MAY STILL BE TRYING TO KEY IN ON THIS FEATURE...BUT AT THIS
TIME FEEL BEST COURSE OF ACTION IS TO LEAVE POPS ALONE AND SEE WHAT
HAPPENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     74  94  73  93 /  20  20  30  10
SAN ANGELO  74  95  74  96 /  10  20  20  10
JUNCTION    72  92  73  93 /  10  10  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27/BRAZZELL
Hazardous weather outlook, Jun 11, 2:16 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
216 PM CDT FRI JUN 11 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-121915-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
216 PM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS MUCH OF WEST
CENTRAL TEXAS THIS AFTERNOON...AHEAD OF AN APPROACHING DRYLINE.
ALTHOUGH A LAYER OF WARM AIR ALOFT WILL ACT AS A CAP AND INHIBIT
THUNDERSTORM FORMATION ACROSS MOST AREAS...CONVERGENCE ALONG THE
DRYLINE MAY BE ENOUGH TO BREAK THROUGH THE CAP AND ALLOW A FEW
ISOLATED STORMS TO DEVELOP. GIVEN THE INSTABILITY PRESENT...ANY STORM
THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS.
THE MOST LIKELY AREA TO SEE ANY OF THESE STORMS WILL BE ACROSS THE
NORTHERN BIG COUNTRY...MAINLY NORTH OF A LINE FROM SWEETWATER TO
ABILENE TO ALBANY. LARGE HAIL WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...
THE DRYLINE WILL CONTINUE TO SWEEP BACK AND FORTH ACROSS WEST CENTRAL
TEXAS THROUGH SATURDAY. A FEW STRONG TO SEVERE STORMS MAY DEVELOP
DURING THE LATE AFTERNOON OR EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

08

In the hours before

Local storm report, Jun 11, 8:34 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
834 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             ROTAN                   32.85N 100.47W
06/11/2004  1.00 INCH        FISHER             TX   LAW ENFORCEMENT

&&

14
Local storm report, Jun 11, 10:08 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1008 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             3 E ROBY                32.75N 100.33W
06/11/2004  1.75 INCH        FISHER             TX   LAW ENFORCEMENT

&&

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:31 PM CDTSevere Thunderstorm WarningSJTFisher74 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningSJTHaskell94 min
Jun 11, 9:03 PM CDTSevere Thunderstorm WarningSJTFisher, Jones57 min
Jun 11, 9:40 PM CDTTornado WarningSJTCoke65 min
Jun 11, 9:49 PM CDTSevere Thunderstorm WarningSJTNolan56 min
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningSJTJones63 min
Jun 11, 10:48 PM CDTSevere Thunderstorm WarningSJTCoke57 min
Jun 11, 11:10 PM CDTSevere Thunderstorm WarningSJTShackelford65 min
Jun 12, 12:01 AM CDTSevere Thunderstorm WarningSJTNolan59 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.